Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 421, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2001, 1:40 AM CDT for Grady County, Stephens County, Oklahoma. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 13, 2001, 1:40 AM CDT (06:40 UTC)
- Expired
- Jun 13, 2001, 2:45 AM CDT
- In force
- 65 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Grady County, OK, Stephens County, OK
The radar
The Norman radar (KTLX), 96 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 2:05 AM CDT | Thunderstorm Wind 52 E | Marlow, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2981 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 130643
SVROKC
OKC051-137-130745-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
140 AM CDT WED JUN 13 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GRADY COUNTY IN CENTRAL OKLAHOMA
STEPHENS COUNTY IN SOUTHERN OKLAHOMA
* UNTIL 245 AM CDT
* AT 140 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM
FROM 10 MILES SOUTHWEST OF RUSH SPRING TO 10 MILES WEST OF
DUNCAN...MOVING EAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BRAY...DUNCAN AND MARLOW
HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE
POSSIBLE WITH THIS SEVERE THUNDERSTORM.
LAT...LON 3467 9812 3450 9814 3449 9758 3463 9768
3481 9768 3475 9800What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:20 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 12, 9:20 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 920 PM CDT TUE JUN 12 2001 LINE OF THUNDERSTORMS HAS CONTINUED TO PERSIST AND PUSH EAST DESPITE DECENT CAPPING INVERSION ON THE 00Z OUN SOUNDING. THE CONVECTION SHOULD WEAKEN AS IT MOVES EAST INTO THE STRONGER CAP. THERE HAS BEEN A SLIGHT DECREASE IN MID LEVEL INTENSITIES IN THE NORTH... BUT NOT AS MUCH AS I HAD HOPED FOR BY NOW. HAVE UPDATED ZONES TO EXTEND POPS FARTHER EAST IN CASE THE SHORTWAVE IS ABLE TO HELP THESE STORMS CONTINUE FARTHER THAN EXPECTED. THESE UPDATED ZONES ARE ALREADY OUT. .26. .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 12, 9:59 PM CDT, 3 hours 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
959 PM CDT TUE JUN 12 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0952 PM 6 W ELDORADO OK .88 INCH HAIL
06/12/01 JACKSON AMATEUR RADIO REPORT
0955 PM AVARD OK 60 MPH WIND GUST
06/12/01 WOODS ESTIMAWTED BY PUBLIC
KTLocal storm report, Jun 12, 10:30 PM CDT, 3 hours 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1030 PM CDT TUE JUN 12 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 PM 2 S ALVA OK 63 MPH WIND GUST
06/12/01 WOODS MESONET REPORT
1015 PM CORDELL OK .75' INCH HAIL
06/12/01 WASHITA SHERIFFS OFFICE REPORT
JLocal storm report, Jun 13, 1:27 AM CDT, 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
127 AM CDT WED JUN 13 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM 5 W LAWTON OK .88 INCH HAIL
06/13/01 COMANCHE RPTD BY A SPOTTERThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 62 min |
| Jun 12, 9:46 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 44 min |
| Jun 12, 9:49 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 41 min |
| Jun 12, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 47 min |
| Jun 12, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 31 min |
| Jun 12, 10:23 PM CDT | Severe Thunderstorm Warning | OUN | Major | 52 min |
| Jun 13, 12:22 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Tillman | 38 min |
| Jun 13, 1:01 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 44 min |
| Jun 13, 2:59 AM CDT | Severe Thunderstorm Warning | OUN | Garvin | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.